Capecitabine-Induced Hypertriglyceridemia and Hyperglycemia: Two Cases


Duman B. B. , PAYDAŞ S. , Tetiker T. , Gunaldi M., Afsar C. U. , Ercolak V., ...More

PHARMACOLOGY, vol.90, pp.212-215, 2012 (Journal Indexed in SCI) identifier identifier identifier

  • Publication Type: Article / Article
  • Volume: 90
  • Publication Date: 2012
  • Doi Number: 10.1159/000342382
  • Title of Journal : PHARMACOLOGY
  • Page Numbers: pp.212-215
  • Keywords: Capecitabine, Hypertriglyceridemia, Breast cancer, Colorectal cancer, OF-THE-LITERATURE, CANCER, 5-FLUOROURACIL, CHEMOTHERAPY

Abstract

Capecitabine has shown significant antitumor activity against anthracycline/taxane refractory breast cancer and advanced colorectal carcinoma. The main drug-related adverse effects are palmar-plantar erythrodysesthesia (handfoot syndrome), diarrhea and stomatitis. Dyslipidemia is a rare but important side effect of this drug. The mechanism of capecitabine-induced hypertriglyceridemia (CI-HTG) is unclear. It may be due to the decreased activities of lipoprotein lipase and hepatic triglyceride lipase. This report is associated with 2 patients who developed severe HTG when receiving capecitabine. Capecitabine was discountinued and antilipemic treatments were given and both cases are in follow-up with normal lipid levels. This report describes CI-HTG and possible pathogenetic mechanisms and the literature is reviewed. Copyright (c) 2012 S. Karger AG, Basel